MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC TI LOCKING RECON PLATE 6 X 23 HOLES/44MM X 214MM-LEFT; BONE PLATE

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC TI LOCKING RECON PLATE 6 X 23 HOLES/44MM X 214MM-LEFT; BONE PLATE
Model Number 449.632
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: date of device breakage and non-union is not known.(b)(4) lot unknown.Date of implant reported as july 2017 complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a hardware removal and revision on (b)(6) 2017 of a mandibular modular locking plate that broke in vivo.The original procedure was performed in (b)(6) 2017.A non-union of a bone graft mandible was resected from the symphysis to the left angle; plate failure occurred at the osteotomy site of the left angle.Removed hardware included: one (1) broken plate and ten (10) screws.All explanted screws were intact and removed easily.No reported surgical delays or other untoward events.The patient was revised to a 2.8mm matrix plate and screws.Concomitant device report: 2.4mm anterior locking recon screws (part number unknown, lot number unknown, quantity 5), 2.4mm posterior locking recon screws (part number unknown, lot number unknown, quantity 5).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A product development investigation was performed for the subject device: one (1) titanium locking recon plate, 6 x 23 holes (part 449.632 | lot unknown| quantity 1) was reported with the complaint category of ¿broken (2+ pieces) postoperatively : rm.¿ however, the device was not returned for investigation; only an x-ray was provided.The provided x-ray in attachment ¿(b)(4) x-ray 12-28-17¿ was reviewed.The provided image shows a broken plate with five (5) screws in the anterior portion of the plate and five (5) screws in the posterior portion of the of the plate.The plate shows a roughly transverse break between the 13th and 14th hole from the anterior end.Based on the x-ray review, the complaint condition is confirmed and consistent with the reported condition.Replication is not applicable for this complaint condition of postoperative breakage.Furthermore, the device was not returned for evaluation.As the physical device was not received no further dimensional or material testing could be completed and the device could not be inspected to the drawing specification.A review of the device history record (dhr) could not be completed as the lot number is unknown.In conclusion, a visual inspection via the provided x-ray, complaint history review, and risk assessment review were performed as part of this investigation.The complaint condition is confirmed as the plate was observed to be broken in the x-ray.During the investigation no product issues were observed that may have contributed to the complaint condition.No definitive root cause was able to be determined as circumstances surrounding the event and the conditions during the unknown implant duration are unknown.Additionally, the device was not returned for inspection.The risk assessment was found to adequately address the complaint condition.No new malfunctions were observed during the course of this investigation.Unknown locking screws, lot # :unknown, quantity 10.These were reported as a concomitant devices without an alleged complaint condition.Upon visual inspection of the provided x-ray, there is no evidence that these devices contributed to the complaint condition, and therefore no additional investigation will be performed on these devices.Based on the information available, this complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI LOCKING RECON PLATE 6 X 23 HOLES/44MM X 214MM-LEFT
Common Device Name
BONE PLATE
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7088476
Report Number2939274-2017-50171
Device Sequence Number1798977
Product Code JEY
UDI-Device Identifier10887587054483
UDI-Public(01)10887587054483(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K961421
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number449.632
Device Catalogue Number449.632
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/08/2017
Supplement Date Received by Manufacturer01/05/2018
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date01/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight85